The generalization of Darcy's Law for nonuniform flows

Research output: Contribution to journalArticlepeer-review

Abstract

A generalized Darcy's law for nonuniform flows in which the pressure gradient depends on the velocity and its derivatives is adopted. The permeability coefficient, as well as a new coefficient, is investigated with the aid of the averaged dissipation equation. The additional coefficient appearing in the generalized law is estimated with the aid of a cell model, and the generalized law is employed in order to solve a few problems (Couette flow past a porous boundary, refraction at the boundary between two porous samples, and flow around a thin partition). Deviations from Darcy's law are found to be confined to thin layers near the medium boundaries.

Original languageEnglish
Pages (from-to)1-7
Number of pages7
JournalWater Resources Research
Volume15
Issue number1
DOIs
StatePublished - Feb 1979

Fingerprint

Dive into the research topics of 'The generalization of Darcy's Law for nonuniform flows'. Together they form a unique fingerprint.

Cite this